Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 165, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 22, 2011, 11:37 PM EDT for Kosciusko County, Marshall County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 11:37 PM EDT (03:37 UTC)
- Expired
- Jul 23, 2011, 12:30 AM EDT
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Kosciusko County, IN, Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 27 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4513 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
403 WUUS53 KIWX 230337 SVRIWX INC085-099-230430- /O.NEW.KIWX.SV.W.0165.110723T0337Z-110723T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1137 PM EDT FRI JUL 22 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA... EAST CENTRAL MARSHALL COUNTY IN NORTH CENTRAL INDIANA... * UNTIL 1230 AM EDT * AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR BOURBON...OR 9 MILES EAST OF PLYMOUTH...AND MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MILFORD... NORTH WEBSTER AND SYRACUSE... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ETNA GREEN...HOFFMAN LAKE...ATWOOD...HASTINGS...CLUNETTE...MONOQUET... LEESBURG...OSWEGO...LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE...DEWART LAKE AND TIPPECANOE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4141 8627 4145 8566 4123 8566 4127 8627 TIME...MOT...LOC 0337Z 268DEG 19KT 4131 8614 WIND...HAIL 60MPH <.50IN $$
2 follow-up statements
176 WWUS53 KIWX 230359 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1159 PM EDT FRI JUL 22 2011 INC085-099-230430- /O.CON.KIWX.SV.W.0165.000000T0000Z-110723T0430Z/ MARSHALL IN-KOSCIUSKO IN- 1159 PM EDT FRI JUL 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR NORTHERN KOSCIUSKO AND EAST CENTRAL MARSHALL COUNTIES... AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 7 MILES EAST OF BOURBON...OR ABOUT 9 MILES NORTHWEST OF WARSAW...AND MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... SYRACUSE...MILFORD...NORTH WEBSTER...ATWOOD...HASTINGS... CLUNETTE...MONOQUET...LEESBURG...LITTLE CHAPMAN LAKE AND OSWEGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4127 8622 4142 8606 4145 8566 4123 8566 TIME...MOT...LOC 0359Z 268DEG 19KT 4131 8599 WIND...HAIL 60MPH <.50IN $$
962
WWUS53 KIWX 230412
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1212 AM EDT SAT JUL 23 2011
INC099-230422-
/O.CAN.KIWX.SV.W.0165.000000T0000Z-110723T0430Z/
MARSHALL IN-
1212 AM EDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARSHALL COUNTY
IS CANCELLED...
AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED
OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4126 8607 4136 8604 4143 8594 4145 8566
4123 8566
TIME...MOT...LOC 0412Z 268DEG 19KT 4132 8589
$$
INC085-230430-
/O.CON.KIWX.SV.W.0165.000000T0000Z-110723T0430Z/
KOSCIUSKO IN-
1212 AM EDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHERN KOSCIUSKO COUNTY...
AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 8 MILES SOUTHWEST OF
MILFORD...OR ABOUT 7 MILES NORTHWEST OF WARSAW...AND MOVING EAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
SYRACUSE...MILFORD...NORTH WEBSTER...MONOQUET...LEESBURG...LITTLE
CHAPMAN LAKE...OSWEGO...BIG CHAPMAN LAKE...DEWART LAKE AND
TIPPECANOE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4126 8607 4136 8604 4143 8594 4145 8566
4123 8566
TIME...MOT...LOC 0412Z 268DEG 19KT 4132 8589
WIND...HAIL 60MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 10:53 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 22, 10:53 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EDT FRI JUL 22 2011
.UPDATE...
CONVN REDVLPG ALG STALLED SFC BNDRY OVR NW IN THIS EVENING WARRANTS
A SIG BUMP TO POPS THROUGH 06Z DOWNSTREAM NOW THAT SFC COLD POOL
EVIDENT IN SFC OBS. THIS SHLD FOCUS ADDNL DVLPMNT DOWNSTREAM INTO
WARSAW BY MIDNIGHT. UPSTREAM TRAINING MAY RESULT IN LOCALIZED
FLOODING GIVEN WARM CORE DEPTHS OBSVD ON RADAR AND CORRESPONDING ONE
HOUR RAINFALL ESTIMATES OVR 2 INCHES IN NRN JASPER.
OTHERWISE FURTHER BUMP AFT 06Z IN ASSOCN/W ADDNL SVR CONV CLUSTER
EVOLVING EWD OUT OF ERN IA WHICH POSES A SVR RISK LTR TONIGHT PER
RECENT MEASURED 70MPH WIND GUSTS NR KCID RECENTLY. WILL MONITOR THIS
CLOSELY THROUGH EARLY MORNING AND JUMP ON ADDNL UPDATES PENDING ITS
CONTINUED EVOLUTION.
&&
.AVIATION /00Z TAFS/...
EXPECT VFR CONDITIONS THRU THE PERIOD OUTSIDE OF BRIEF PERIOD OF
MVFR. MODEL SOUNDINGS HINTING AT PATCHY MVFR FOG NEAR DAYBREAK GIVEN
RECENT RAINFALL...CLEARING SKIES...RATHER MOIST AIRMASS STILL IN
PLACE. WINDS WILL GENERALLY BE OUT OF THE S/SW AT AROUND 5 KTS.
EARLIER CONVECTION HAS SHIFTED WINDS OUT OF THE E/SE AT KFWA BUT
EXPECT THOSE TO VEER TO THE S/SW OVERNIGHT. ANOTHER ROUND OF
STORMS WILL BE POSSIBLE AFTER 6Z TONIGHT AS A CONVECTIVE COMPLEX
CURRENTLY FIRING IN IOWA COULD MOVE TOWARD THE TERMINALS
LATER...WITH A GREATER THREAT AT KSBN. CONFIDENCE IN TIMING AND
COVERAGE TOO LOW AT THIS ISSUANCE TO COVER WITH ANYTHING OTHER
THAN A CB GROUP. ANOTHER ROUND OF STORMS MAY BE POSSIBLE TOMORROW
AFTERNOON AT BOTH SITES IF ATMOSPHERE CAN DESTABILIZE ENOUGH FROM
OVERNIGHT/MORNING CONVECTION. HAVE LEFT OUT OF TAFS FOR NOW BUT
THIS WILL NEEDED TO BE MONITORED FOR FUTURE ISSUANCES.
&&
.PREV DISCUSSION... /ISSUED 356 PM EDT FRI JUL 22 2011/
SHORT TERM...
TONIGHT THROUGH SATURDAY NIGHT.
..AREA SEES BRIEF RELIEF FROM STORMS...BUT SOME DAMAGE IN RETURN...
OUTFLOW BOUNDARY THAT STARTED BACK ACROSS ILLINOIS EARLIER TODAY HAS
NEARLY SWEPT THROUGH THE FORECAST AREA. AN AREA OF CONVERGENCE SETUP
SW TO NE ACROSS THE AREA DURING THE LATE MORNING. THESE COMBINED
WITH MODERATE INSTABILITY TO BRING SCT THUNDERSTORMS. WIND DAMAGE
WAS REPORTED IN SEVERAL LOCATIONS. THE REMAINING STORMS WILL EXIT
THE AREA OVER THE NEXT HOUR OR SO. MOST OF THE WATCH IS BEING
DROPPED WITH THIS ISSUANCE. SKIES WILL CLEAR OUT BEHIND THE LINE AND
ALLOW FOR SOME RECOVERY TO TEMPS. ALTHOUGH TEMPS HAVE DROPPED BACK
INTO THE 70S...WILL LEAVE EXCESSIVE HEAT WARNING IN PLACE THROUGH
SATURDAY WITH MUGGY NIGHT STILL IN STORE AND EVEN HIGHER HUMIDITY
POSSIBLE WITH THE NEW RAINFALL. CONVECTION WAS TRYING TO DEVELOP
BACK ACROSS IOWA AND SHOULD INCREASE TONIGHT AND TRACK THIS GENERAL
DIRECTION. HAVE DECIDED TO THROW A LOW CHC POP IN FOR AFTER 6Z FOR
ANY POTENTIAL DEVELOPMENT.
FEW CHANGES SATURDAY OR SATURDAY NIGHT DUE TO NEAR TERM CONCERNS. ON
SATURDAY...ANOTHER HOT AND HUMID DAY MAY BE IN STORE. BOUNDARY WILL
STILL BE RESIDING ACROSS THE AREA WITH STORMS MENTIONED ABOVE LIKELY
WORKING TOWARDS THE REGION. QUESTIONS REMAIN AS TO EXACTLY WHERE
THEY WILL TRACK AND CLOUD COVER FROM THESE. GIVEN UNCERTAINTY ON
WHICH SCENARIO WILL UNFOLD WILL KEEP THE HEADLINES GOING FOR THIS
PACKAGE AND LET MID SHIFT EVALUATE CONVECTIVE POTENTIAL AND NEED FOR
CONTINUATION OR EXPANSION BACK TO THE NORTHWEST. IF EVEN SEVERAL
HOURS OF SUN OCCUR...HIGHS SHOULD EASILY MAKE A RUN AT 90 ONCE AGAIN
WITH HEAT INDEX VALUES AROUND 100. DID INCREASE POPS FROM NORTH TO
SOUTH A BIT WITH HIGHEST IN THE NORTH. COULD BE ANOTHER ACTIVE DAY.
LONG TERM...SUNDAY THROUGH FRIDAY
SUNDAY WILL FEATURE ANOTHER MUGGY DAY WITH TEMPS AND HEAT INDEX
VALUES TIED TO CONVECTIVE EVOLUTION. IF SUNDAY MORNING
MCS/CONVECTIVE CLOUD DEBRIS BYPASSES TO THE NORTH AFTN TEMPS COULD
ONCE AGAIN REACH THE LOW/MID 90S...WITH HEAT INDICES ABOVE 100F.
WITH UNCERTAINTIES WILL HOLD WITH HIGHS NEAR 90F. LOW AMPLITUDE MID
LVL IMPULSES ON NRN FRINGE OF PERSISTENT UPPER RIDGE WILL CONTINUE
TO PROVIDE THE IMPETUS FOR NOCTURNAL MCS DEVELOPMENT. ONE SUCH
CONVECTIVE COMPLEX MAY IMPACT THE FA SUNDAY MORNING...BEST CHANCES
ACROSS THE FAR NORTH INVOF THE INSTABILITY GRADIENT/THETA-E RIDGE.
ISO/SCT CONVECTION MAY BE ABLE TO FIRE LATER SUNDAY AFTN INTO SUNDAY
EVE ALONG ANY OUTFLOWS AND/OR ALONG AN APPROACHING PRE-FRONTAL
TROUGH. THIS WILL BE DEPENDENT ON MORNING ACTIVITY AND RECOVERY.
GIVEN THE UNKNOWN MESOSCALE DETAILS THIS FAR IN ADVANCE WILL
CONTINUE WITH BROAD BRUSHED 40 POPS SUNDAY INTO SUNDAY EVENING. LOW
SHEAR/HIGH INSTABILITY ENVIRONMENT SUNDAY AFTN/EVE POINTS TOWARDS
MORE OF A ISOLATED WIND DAMAGE/HAIL THREAT IF CONVECTION DOES INDEED
DEVELOP.
PERSISTENT UPPER LEVEL RIDGE WILL SHIFT SWWD EARLY IN THE PERIOD
ALLOWING FOR A STRONGER SHORTWAVE AND ATTENDANT CDFNT TO TRACK
THROUGH THE AREA SUNDAY NIGHT...WITH HIGH PRESSURE SETTLING IN BY
MONDAY AND TUESDAY. THIS SFC HIGH AND SLIGHTLY COOLER THERMAL
PROFILES WILL PROVIDE THE FA WITH LOWER LEVELS OF HUMIDITY/HEAT
AND DRY CONDITIONS. UNFORTUNATELY THIS WILL ONLY BE A BRIEF RESPITE
FROM THE OPPRESSIVE HEAT AND HUMIDITY AS THE AFOREMENTIONED RIDGE
BUILDS NEWD BACK INTO THE AREA DAYS 5-7. RIDGE LOOKS TO BUILD FAR
ENOUGH TO THE NORTH TO FORCE RING OF FIRE CONVECTIVE COMPLEXES NORTH
OF THE FA WEDNESDAY INTO THURSDAY. INCLUDED LOW CHC POPS ACROSS THE
NORTH FRIDAY AS GUIDANCE DOES DROP A FRONTAL BOUNDARY INTO THE SRN
GREAT LAKES AS RIDGE FLATTENS A BIT.
UPDATE...
2 FEATURES TO ALLOW FOR CONTINUED STORM DEVELOPMENT THROUGH THE
AFTERNOON. ONE IS OUTFLOW/MCV AND ASSOCIATED CONVECTION WORKING
THROUGH OUR WESTERN COUNTIES. ADDITIONAL BOUNDARY SHOWS UP ON SFC
OBS WITH CONVECTION FIRING ON THIS FROM KOSCIUSKO COUNTY NORTHEAST
INTO NW OHIO. LOTS OF INSTABILITY TO WORK WITH AND DESPITE LACK OF
OVERALL WIND SHEAR INTERACTION OF BOUNDARIES ALLOWING FOR SOME
ORGANIZATION OF STORMS. SVR WATCH ISSUED UNTIL 8 PM FOR MOST OF
THE AREA. GRIDS UPDATED TO GO ACT ALONG AND AHEAD OF THE PRIMARY
OUTFLOW. REMAINDER OF FORECAST LEFT ALONE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ SATURDAY FOR
INZ006>009-012>018-020-022>027-032>034.
MI...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR MIZ080-081.
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ001-002-
004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...FISHER
LONG TERM...STEINWEDEL
AVIATION...OBERGFELL
UPDATE...THazardous weather outlook, Jul 22, 11:03 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1103 PM EDT FRI JUL 22 2011 INZ006-007-009-020-022-032>034-MIZ080-081-OHZ001-002-004-005-015-016- 024-025-241000- LAGRANGE-STEUBEN-DE KALB-WHITE-CASS IN-GRANT-BLACKFORD-JAY-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...AUBURN... GARRETT...MONTICELLO...BROOKSTON...LOGANSPORT...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...HILLSDALE... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1103 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT INTO TONIGHT AS HUMID CONDITIONS WILL PERSIST WITH LOWS ONLY FORECAST TO DROP INTO THE LOW TO MID 70S. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. ANY THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...WITH HEAVY RAINFALL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT SATURDAY WITH DANGEROUS HEAT AND HUMIDITY EXPECTED. THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX MIZ077>079-241000- BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 1103 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. ANY THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...WITH HEAVY RAINFALL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY. THERE IS A MODERATE RISK OF RIP CURRENTS ON SUNDAY AND A HIGH RISK FOR RIP CURRENTS ON MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-241000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1103 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. THERE IS A MODERATE RISK OF RIP CURRENTS ON SUNDAY AND A HIGH RISK FOR RIP CURRENTS ON MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-241000- LA PORTE-ST. JOSEPH IN-ELKHART- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN 1103 PM EDT FRI JUL 22 2011 /1003 PM CDT FRI JUL 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. ANY THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...WITH HEAVY RAINFALL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY. THERE IS A MODERATE RISK OF RIP CURRENTS ON SUNDAY AND A HIGH RISK FOR RIP CURRENTS ON MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ008-012>018-023>027-241000- NOBLE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE 1103 PM EDT FRI JUL 22 2011 /1003 PM CDT FRI JUL 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT INTO TONIGHT AS HUMID CONDITIONS WILL PERSIST WITH LOWS ONLY FORECAST TO DROP INTO THE LOW TO MID 70S. SHOWERS AND THUNDERSTORMS ARE LIKELY ALONG AND SOUTH OF THE HIGHWAY 30 CORRIDOR TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS. OTHERWISE HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT SATURDAY WITH DANGEROUS HEAT AND HUMIDITY EXPECTED. THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 22, 10:08 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1008 PM EDT FRI JUL 22 2011
INZ003-012-013-230245-
LA PORTE IN-PULASKI IN-STARKE IN-
908 PM CDT FRI JUL 22 2011
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME SOUTHWESTERN ST. JOSEPH
COUNTY IN NORTH CENTRAL INDIANA...AND NORTHEASTERN PULASKI...SOUTHERN
LA PORTE AND STARKE COUNTIES IN NORTHWEST INDIANA...
AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CROSSE...OR 13 MILES WEST OF KNOX...
MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX...
KINGSFORD HEIGHTS...
HAMLET...
THOMASTON...
HANNA...
DENHAM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4122 8693 4145 8694 4153 8652 4152 8651
4152 8652 4143 8652 4111 8655 4117 8694
4122 8694
TIME...MOT...LOC 0207Z 268DEG 20KT 4130 8686
CEOLocal storm report, Jul 22, 10:47 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG ANGOLA 41.63N 85.00W
07/22/2011 STEUBEN IN EMERGENCY MNGR
40 PLUS TREES DOWN ACROSS COUNTY. APPROX 1000 ACRES OF
CORN FIELDS BLOWN DOWN. OLD BARN BLOWN DOWN
&&
EVENT NUMBER IWX1101214
CEOSpecial weather statement, Jul 22, 10:56 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 PM EDT FRI JUL 22 2011
INZ003-012>015-230345-
FULTON IN-LA PORTE IN-MARSHALL IN-PULASKI IN-STARKE IN-
956 PM CDT FRI JUL 22 2011
...STRONG THUNDERSTORMS MOVING TOWARD MARSHALL...EXTREME SOUTHWESTERN
ST. JOSEPH AND NORTHWESTERN FULTON COUNTIES IN NORTH CENTRAL
INDIANA...AND NORTHERN PULASKI...SOUTHERN LA PORTE AND STARKE
COUNTIES IN NORTHWEST INDIANA...
AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KNOX...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 35 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PLYMOUTH...
ROCHESTER...
CULVER...
ARGOS...
DONALDSON...BURR OAK AND DELONG...
HIBBARD...TYNER AND MAXINKUCKEE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4142 8694 4145 8652 4143 8652 4143 8647
4146 8646 4148 8617 4105 8617 4112 8694
TIME...MOT...LOC 0256Z 266DEG 24KT 4132 8652
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:08 PM EDT | Special Weather Statement | IWX | Starke | 37 min |
| Jul 22, 10:56 PM EDT | Special Weather Statement | IWX | Marshall, Starke | 49 min |
| Jul 22, 11:39 PM EDT | Special Weather Statement | IWX | Elkhart | 51 min |
| Jul 23, 12:15 AM EDT | Special Weather Statement | IWX | Kosciusko | 45 min |
| Jul 23, 12:24 AM EDT | Severe Thunderstorm Warning | IWX | Kosciusko | 21 min |
| Jul 23, 12:39 AM EDT | Special Weather Statement | IWX | Noble, Whitley | 66 min |
| Jul 23, 2:23 AM EDT | Special Marine Warning | IWX | 112 min | |
| Jul 23, 9:39 AM EDT | Rip Current Statement | IWX | 7 hr | |
| Jul 23, 2:05 PM EDT | Special Weather Statement | IWX | White | 40 min |
| Jul 23, 3:48 PM EDT | Special Weather Statement | IWX | Kosciusko | 27 min |
| Jul 23, 3:58 PM EDT | Special Weather Statement | IWX | Pulaski | 47 min |
| Jul 23, 4:08 PM EDT | Special Weather Statement | IWX | Whitley | 37 min |
| Jul 23, 4:31 PM EDT | Special Weather Statement | IWX | Allen | 44 min |
| Jul 23, 4:54 PM EDT | Special Weather Statement | IWX | Kosciusko | 51 min |
| Jul 23, 4:56 PM EDT | Special Weather Statement | IWX | LaGrange | 49 min |
| Jul 23, 5:00 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 45 min |
| Jul 23, 5:17 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Noble | 49 min |
| Jul 23, 5:44 PM EDT | Special Weather Statement | IWX | LaGrange | 31 min |
| Jul 23, 6:16 PM EDT | Special Weather Statement | IWX | Marshall | 29 min |
| Jul 23, 6:46 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 119 min |
| Jul 23, 6:57 PM EDT | Special Weather Statement | IWX | Pulaski | 33 min |
| Jul 23, 7:23 PM EDT | Areal Flood Advisory | IWX | Pulaski, Starke | 112 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.